MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC DA VINCI; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-13
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the mcs instrument to perform failure analysis.The instrument was analyzed and the mcs retaining tip was found to have a cracking damage.No material appears to be missing.This damage is typically observed during accessory installation when the retaining tip cover is pushed over the instrument tube adapter without being correctly aligned, if the retaining cover is twisted before the accessory is fully seated, or if the retaining cover is over-rotated.If the retaining cover is incorrectly aligned and the bayonet does not enter through the retaining channel on the instrument tube adapter, the bayonets in the retaining cover can be forced outwards and result in the damage observed.Proper alignment is achieved by lining up the white stripe on the instrument with the black stripe on the cover.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the monopolar curved scissors (mcs) tip installed on an mcs instrument, came off and fell inside the patient's body.The customer retrieved the mcs tip and tried to put it back on the mcs instrument; however, it did not work for an unspecified reason.Therefore, the customer replaced the mcs tip.The procedure was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the mcs instrument was inspected prior to use and nothing abnormal was noted.It is unknown what task was be being performed at the time of the event.The surgeon stated that the tip of the mcs instrument had become stuck in the fenestrated bipolar forceps (fbf) instrument and then it was forcibly removed, which was the cause of the mcs tip inside the patient.It is unknown for how long the instrument was in use.The surgeon did not notice any issues with the functionality of the instrument prior to the vent.The surgeon did not feel any resistance upon final removal of the mcs instrument through the cannula.Additionally, the surgical staff did not see any damage to the cannula after the event occurred.It is unknown if surgical staff noticed any damage to the instrument after the event.No additional surgical procedure was required to remove the mcs tip.It is unknown if any post operative test like an x-ray or ultrasound were performed to check for remaining fragments.The procedure was completed robotically with no injury to the patient.The patient did not return to the hospital due to experiencing any post-surgical complications.There are no photographic images or video recordings available for review.

Brand Name
DA VINCI
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21930795
Report Number2955842-2025-17044
Device Sequence Number8796331
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(17)261031(10)K10241017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-13
Device Catalogue Number430035
Device Lot NumberK10241017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown